Alert archive / Mississippi / Flash Flood Warnings in 2010

Flash Flood Warning 6, NWS Jackson, MS

January 20, 2010Jefferson Davis County, Lawrence County, Marion County, Mississippi

NWS Jackson, MS issued this flash flood warning at Jan 20, 2010, 9:28 PM CST for Jefferson Davis County, Lawrence County, Marion County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 20, 2010, 9:28 PM CST (03:28 UTC)
Expired
Jan 21, 2010, 12:30 AM CST
In force
3 hr
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Flood severity
None

Counties Jefferson Davis County, MS, Lawrence County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 96 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 20, 10:00 PM CSTFLASH FLOODBassfield, MS1.5 FEET OF WATER COVERING PORTIONS OF SUMRALL ROAD NEAR BASSFIELD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 3.5 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2010-01-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1838 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2010-01-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1838 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
474 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.7
Supercell composite
3.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

624 
WGUS54 KJAN 210328
FFWJAN
MSC065-077-091-210630-
/O.NEW.KJAN.FF.W.0006.100121T0328Z-100121T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
928 PM CST WED JAN 20 2010

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  SOUTHERN LAWRENCE COUNTY IN SOUTH CENTRAL MISSISSIPPI...
  NORTHERN MARION COUNTY IN SOUTH CENTRAL MISSISSIPPI...

* UNTIL 1230 AM CST

* AT 926 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED    
  THUNDERSTORMS PRODUCING VERY HEAVY RAIN FROM MULTIPLE              
  THUNDERSTORMS ACROSS THE REGION. THE STORMS WERE MOVING NORTHEAST  
  AT 20 TO 30 MPH...BUT WERE SHOWING A TENDENCY TO BUILD BACK TO THE 
  SOUTHWEST. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE  
  TO THREE INCHES...HAVE OCCURRED IN THE PAST THREE HOURS.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TOPEKA...JAYESS...TILTON...ARM...OAK VALE...MELBA...SOCIETY HILL...
  PROGRESS...CARSON...GOSS AND BUNKER HILL

HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT ONE 
TO TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3134 9005 3133 9007 3135 9011 3136 9024
      3140 9024 3147 9012 3162 8975 3158 8969
      3156 8961 3151 8958 3144 8958 3144 8965
      3127 8988 3123 9003

$$

BYB
1 follow-up statement
950 
WGUS74 KJAN 210512
FFSJAN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1112 PM CST WED JAN 20 2010

MSC065-077-091-210630-
/O.CON.KJAN.FF.W.0006.000000T0000Z-100121T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARION MS-LAWRENCE MS-JEFFERSON DAVIS MS-
1112 PM CST WED JAN 20 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1230 AM CST FOR
SOUTHERN JEFFERSON DAVIS...SOUTHERN LAWRENCE AND NORTHERN MARION
COUNTIES...

AT 1045 PM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLOODING 
IN SOUTHEASTERN PORTIONS OF JEFFERSON DAVIS COUNTY AS A RESULT OF 
RAINFALL OVER THE PAST FEW HOURS. ESTIMATED RADAR RAINFALL 
AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE OCCURRED IN THE 
PAST THREE HOURS ALTHOUGH THE HEAVY RAIN HAS TEMPORARILY SHIFTED OFF 
TO THE EAST. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ROBINWOOD...ARM...OAK VALE...MELBA...PROGRESS AND CARSON

HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE OVER THE WARNED AREA FOR 
THE NEXT TWO HOURS. WITH AN ADDITIONAL ONE INCH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 3134 9005 3133 9007 3135 9011 3136 9024
      3140 9024 3147 9012 3162 8975 3158 8969
      3156 8961 3151 8958 3144 8958 3144 8965
      3127 8988 3123 9003

$$

BYB

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jan 20, 4:12 PM CST, 5 hours 16 minutes earlier.

Area forecast discussion, Jan 20, 4:12 PM CST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
412 PM CST WED JAN 20 2010

...SEVERE STORMS AND FLASH FLOOD RISKS STARTING TO MATERIALIZE FOR
FOR THE OVERNIGHT...

.DISCUSSION...REFER TO LATEST SPC WW. A VERY DISTINCT AND NEGATIVELY
TILTED MID LEVEL SHORTWAVE ROTATING EWD INTO CENTRAL TX AND HELPING
TO ADD UVV TO THE MIX OF ADEQUATE INSTABILITY(8C 7-500MB LAPSE RATES)
AND SHEAR GETTING ALIGNED ACROSS THE LOWER MS VALLEY. OUR POWERFUL
160KT 200MB JET CORE NOSING THROUGH SRN TX TOWARD THE GULF COAST AND
WILL ONLY SERVE TO INCREASE DIFFLUENCE ALOFT IN THE LEFT EXIT REGION.
AS A RESULT... EXPECT A RAPID INCREASE IN SHRA/TSRA COVERAGE THROUGH
THE EVENING HOURS WITH THE MOST INTENSE CELLS REGENERATING OVER THE
SWRN CWFA AND MOVING NEWD. WHILE LOCALLY HEAVY RAINFALL LIKELY JUST
ABOUT EVERYWHERE...AM KEEPING THE FFA IN PLACE WHERE ANTECEDENT
CONDITIONS MOST RIPE FOR FLASH FLOODING. SOME LOCALIZED FFW EASILY
POSSIBLE OUTSIDE THE BOX HOWEVER. WHILE QPF MAY BE INDICATING A
LITTLE LOWER THAN PREVIOUS FORECASTS...IT STILL LOOKS LIKE AN AREA
ACROSS CENTRAL MS/NERN LA COULD GET UP TO 5 INCHES OF RAINFALL WITH
THIS EVENT... IN LIGHT OF THE 275% NORMAL PWATS AND EFFICIENT
RAINFALL PRODUCTION BEING OBSERVED IN PLACES THIS AFTERNOON.

ALSO IN THE MIX TONIGHT...A DEEPENING SURFACE LOW(999MB) IN NRN TX
THAT IS PROGGED TO CROSS SWRN AR AS 995MB BY 06Z ON LATEST RUC AND
MOVE THROUGH CENTRAL/ERN AR EARLY THURSDAY MORNING. THIS LOW CREATES
A MORE FAVORABLE 0-1KM SHEAR PROFILE OVERNIGHT ACROSS OUR CENTRAL AND
SRN COUNTIES AND SHOULD RESULT IN A FEW NOCTURNAL TORNADOES...NOT THAT
UNCOMMON FOR PAST COOL SEASON SEVERE EPISODES. OUR BEST ESTIMATE
USING THE LOCAL WRF RUNS INDICATES BEST COMBINATION OF SHEAR/INSTABILITY
FOR AN AXIS FROM PORT GIBSON TO RALEIGH TO MERIDIAN SWD ABOUT 00-07Z.

THEN...A DRY MID LEVEL PUNCH(50KTS AT 700MB) ARRIVES FROM THE W LATE
TONIGHT RIGHT ALONG I-20 BRINGING A SHARP END TO THE CONVECTION AS
THE UPPER JET SHIFTS OVERHEAD AND PUSHES BEST DIVERGENT ZONE INTO AL.
A MODERATELY STRONG WLY LOW LEVEL FLOW SHOULD PROVIDE A DECENT DAY
THURSDAY WITH SKIES BECOMING PARTLY TO MOSTLY SUNNY BEFORE MIDDAY.
SOMEWHAT COOLER AIR SETTLES IN FOR THURSDAY NIGHT WITH DIMINISHING
WINDS AND CONTINUED DRYING OUT. HAVE OPTED TO STAY ABOVE MAV MOS FOR
MAX TEMPS AND HAVE TAKEN A BLEND OF MET/MAV FOR OVERNIGHT LOWS
THROUGH FRIDAY./40/

LONGER TERM(FRIDAY THROUGH NEXT WEDNESDAY)...A WEAK MID-UPPER LEVEL
RIDGE BUILDS EAST ACROSS THE LOWER MISSISSIPPI RIVER VALLEY FOR
FRIDAY AHEAD OF LARGER AND MORE SUBSTANTIAL LONGWAVE TROUGH MOVING
INTO THE CENTRAL PLAINS FOR THE WEEKEND. OUR RAIN CHANCES WILL BEGIN
TO INCREASE SATURDAY AFTERNOON. THIS UPPER LEVEL TROUGH WILL SEND
SEVERAL DISTURBANCES ROTATING EAST AND ENCOMPASSING MUCH OF THE
MS VALLEY SATURDAY NIGHT/SUNDAY. THIS TROUGH WILL FORCE A SURFACE LOW
PRESSURE SYSTEM TO SHIFT EAST NORTHEAST ACROSS THE CENTRAL PLAINS AND
UP TOWARDS THE GREAT LAKES REGION...WHILE DRAGGING A COLD FRONT INTO
AND THROUGH OUR CWFA SATURDAY NIGHT. THIS WILL BRING SHOWERS...ALONG
WITH SOME THUNDERSTORMS...BACK INTO THE FORECAST AREA DURING THIS
TIME. MODELS DO CONTINUE TO INDICATE LIMITED INSTABILITY BUT STRONG
DEEP LAYER WIND SHEAR...70-90 KNOTS OF 0-6KM...ALONG AND AHEAD OF
THIS SYSTEM SATURDAY NIGHT INTO EARLY SUNDAY MORNING. BECAUSE OF THIS
I'LL CONTINUE TO MENTION THE POSSIBILITY OF SOME STRONG TO SEVERE
STORMS OVER THE FORECAST AREA IN THE HWO.

RAIN WILL MOVE OUT OF THE FORECAST AREA FROM WEST TO EAST SUNDAY
AFTERNOON INTO SUNDAY NIGHT...WITH CLOUDS GRADUALLY FOLLOWING SUITE.
HIGH PRESSURE WILL THEN BUILD EAST INTO THE REGION MONDAY THROUGH
WEDNESDAY.  A MUCH COOLER DRIER AIRMASS WILL FILTER INTO AND SETTLE
OVER THE FORECAST AREA DURING THIS TIME...RESULTING IN A RETURN TO
MORE TYPICAL MID-JANUARY-LIKE CONDITIONS OVER THE ARKLAMISS REGION
THROUGH MID-WEEK. /19/

&&

.AVIATION...SHOWER AND THUNDERSTORM ACTIVITY ACROSS THE HIGHWAY 84
CORRIDOR WILL INCREASE THROUGH THE EVENING AND EXPAND OVERNIGHT.
SEVERAL ROUNDS OF THUNDERSTORMS WILL MOVE THROUGH AND AFFECT ALL TAF
SITES. CEILINGS WILL BE REDUCED AND VISIBILITY LIKELY AS WELL IN
HEAVIER DOWNPOURS WITH WIDESPREAD IFR TO LOCAL LIFR CATEGORIES
EXPECTED. MANY OF THE STORMS WILL HAVE GUSTY WINDS...HAIL AND HEAVY
DOWNPOURS WITH THEM TONIGHT. OVERALL...NOT A GOOD NIGHT TIME FOR
FLYING. CONDITIONS SHOULD IMPROVE TO VFR ON THURSDAY AS DRIER AIR
MOVES INTO THE REGION WITH VFR PREVAILING THROUGH THURSDAY EVENING./28/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       58  73  44  64 / 100  13   5   2
MERIDIAN      57  74  44  66 / 100  34  10   2
VICKSBURG     57  72  42  65 / 100  10   2   3
HATTIESBURG   59  77  44  69 / 100  26   4   2
NATCHEZ       58  71  42  66 /  99   8   2   4
GREENVILLE    56  69  44  61 /  99  16   6   3
GREENWOOD     59  69  44  63 /  99  21  10   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR MSZ018-019-025>052.

LA...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR LAZ007>009-015-016-
     023-025.

AR...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR ARZ074-075.

&&
Hazardous weather outlook, Jan 20, 8:05 PM CST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CST WED JAN 20 2010

LAZ024-026-MSZ053>066-072>074-220215-
CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
805 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND SOUTH
CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING
WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE
AREA.

THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND GUSTS...
TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL WILL
AVERAGE BETWEEN ONE AND TWO INCHES WITH LOCALLY HEAVY RAINFALL OF TWO
TO FOUR INCHES POSSIBLE. GIVEN THIS AMOUNT OF RAINFALL...THERE IS
ALSO THE POSSIBILITY FOR FLASH FLOODING. THE MAIN TIME PERIOD FOR
THIS ACTIVITY WILL BE FROM LATE EVENING THROUGH EARLY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE
MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL
FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS
WEEKEND.

ARZ074-075-LAZ007>009-015-016-023-025-MSZ034>037-040>052-220215-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
805 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME NORTHEAST
LOUISIANA...EXTREME SOUTHEAST ARKANSAS...AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS WITH HEAVY RAINFALL LEADING TO FLASH FLOODING
WILL BE POSSIBLE TONIGHT AS A POTENT STORM SYSTEM MOVES ACROSS THE
AREA. THE PRIMARY SEVERE WEATHER RISK WILL BE FROM DAMAGING WIND
GUSTS...TORNADOES AND LARGE HAIL TO THE SIZE OF GOLFBALLS. RAINFALL
WILL AVERAGE BETWEEN TWO AND THREE INCHES WITH LOCALLY HEAVY RAINFALL
OF THREE TO FIVE INCHES POSSIBLE. GIVEN THIS AMOUNT OF
RAINFALL...THERE IS ALSO THE POSSIBILITY FOR FLASH FLOODING AND A
FLASH FLOOD WATCH IS IN EFFECT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE
MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL
FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS
WEEKEND.

MSZ018-019-025>033-038-039-220215-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WINSTON-NOXUBEE-
805 PM CST WED JAN 20 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ALONG WITH HEAVY RAINFALL AND FLASH FLOODING
WILL BE POSSIBLE THIS EVENING THROUGH MUCH OF TONIGHT AS A POTENT
STORM SYSTEM MOVES ACROSS THE AREA.

THE PRIMARY SEVERE WEATHER RISK WILL BE FROM LARGE HAIL UP TO THE
SIZE OF GOLFBALLS BUT DAMAGING WIND GUSTS AND TORNADOES WILL ALSO BE
POSSIBLE. RAINFALL WILL AVERAGE AROUND TWO TO THREE INCHES WITH
LOCALLY HEAVY RAINFALL OF UP TO FIVE INCHES POSSIBLE. A FLASH FLOOD
WATCH IS IN EFFECT THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH TUESDAY

A FEW STRONG TO SEVERE STORMS COULD BE POSSIBLE ACROSS PORTIONS OF
THE OUTLOOK AREA LATE SATURDAY AFTERNOON INTO SATURDAY NIGHT. PLEASE
MONITOR LATER FORECASTS CONCERNING THIS HAZARDOUS WEATHER POTENTIAL
FOR THE UPCOMING WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...HAS BEEN REQUESTED TONIGHT AND MAY BE NEEDED AGAIN THIS
WEEKEND.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

22

In the hours before

Local storm report, Jan 20, 8:14 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
814 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     FLASH FLOOD      4 E PHILADELPHIA        32.77N 89.04W
01/20/2010                   NESHOBA            MS   EMERGENCY MNGR

            WATER ACROSS HWY 482 NORTH OF HIGHWAY 16

&&
Special weather statement, Jan 20, 8:25 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
825 PM CST WED JAN 20 2010

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
210310-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
RICHLAND LA-TENSAS LA-CATAHOULA LA-CONCORDIA LA-FRANKLIN LA-
COVINGTON MS-JONES MS-JEFFERSON MS-CLAIBORNE MS-SMITH MS-CLARKE MS-
JASPER MS-HINDS MS-NEWTON MS-LAUDERDALE MS-RANKIN MS-WARREN MS-SCOTT
MS-MADISON MS-KEMPER MS-LEAKE MS-NESHOBA MS-FORREST MS-LAMAR
MS-MARION MS-FRANKLIN MS-LINCOLN MS-ADAMS MS-LAWRENCE MS-JEFFERSON
DAVIS MS-BOLIVAR MS-SIMPSON MS-SUNFLOWER MS-GRENADA MS-LEFLORE
MS-CLAY MS-LOWNDES MS-WEBSTER MS-CARROLL MS-MONTGOMERY MS-OKTIBBEHA
MS-WASHINGTON MS-CHOCTAW MS-HOLMES MS-HUMPHREYS MS-ATTALA MS-NOXUBEE
MS-WINSTON MS-COPIAH MS-SHARKEY MS-ISSAQUENA MS-YAZOO MS-MADISON LA-
825 PM CST WED JAN 20 2010

...SEVERE THUNDERSTORMS EXPECTED OVER PORTIONS OF THE ARKLAMISS
TONIGHT...

AN INTENSIFYING LOW PRESSURE SYSTEM WILL DRAW CLOSER THIS EVENING
AND MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY LATER TONIGHT.
ADDITIONAL STRONG TO SEVERE THUNDERSTORMS CAPABLE OF GOLFBALL SIZED
HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH AND TORNADOES WILL BE
POSSIBLE ACROSS THE WHOLE AREA. THE AREA SOUTH OF HIGHWAY 82 WILL
SEE AN ENHANCED CHANCE OF TORNADOES. IN ADDITION...AREAS ALONG AND
NORTH OF INTERSTATE 20 WILL SEE AN ENHANCED CHANCE OF FLASH FLOODING
AND A FLASH FLOOD WATCH REMAINS IN EFFECT FOR TONIGHT.

TORNADOES DURING THE OVERNIGHT HOURS AT THIS TIME OF YEAR CAN BE
PARTICULARLY DANGEROUS BECAUSE THEY ARE USUALLY FAST-MOVING AND
OBSCURED BY RAIN AND DARKNESS.

RESIDENTS OF THE ARKLAMISS ARE URGED TO REVIEW SEVERE WEATHER SAFETY
RULES AND TO LISTEN TO RADIO...TELEVISION...AND NOAA WEATHER RADIO
FOR POSSIBLE WATCHES...WARNINGS...AND STATEMENTS TONIGHT.

MME
Special weather statement, Jan 20, 8:29 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
829 PM CST WED JAN 20 2010

MSZ048-210300-
HINDS MS-
829 PM CST WED JAN 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF DRY GROVE AT 829
PM CST...MOVING NORTHEAST AT 35 MPH.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN EASTERN HINDS COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Jan 20, 8:32 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
832 PM CST WED JAN 20 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             2 E DENTVILLE           31.96N 90.52W
01/20/2010  E1.00 INCH       COPIAH             MS   TRAINED SPOTTER

            HAIL UP TO THE SIZE OF QUARTERS

&&
Special weather statement, Jan 20, 8:34 PM CST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
834 PM CST WED JAN 20 2010

MSZ039-046-210315-
KEMPER MS-NOXUBEE MS-
834 PM CST WED JAN 20 2010

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN
WAS LOCATED FROM PHILADELPHIA TO PAULETTE AT 832 PM CST...MOVING
EAST AT 55 MPH.

DOWNPOURS MAY CAUSE WATER TO COLLECT ON ROADWAYS AND IN OTHER LOW
LYING AREAS. MOTORISTS SHOULD AVOID AREAS WHERE WATER COVERS THE
ROADWAY.

PEOPLE IN SOUTHERN NOXUBEE AND NORTHERN KEMPER COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.

7
Special weather statement, Jan 20, 8:46 PM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
846 PM CST WED JAN 20 2010

MSZ072-210315-
MARION MS-
846 PM CST WED JAN 20 2010

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
45 MPH WINDS WAS LOCATED 4 MILES NORTHWEST OF KOKOMO AT 846 PM
CST...MOVING NORTHEAST AT 35 MPH.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

PEOPLE IN NORTHERN AND CENTRAL MARION COUNTY SHOULD MONITOR THIS
STORM CLOSELY.

BYB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 20, 6:03 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis, Lawrence57 min
Jan 20, 6:04 PM CSTFlash Flood WarningJANMadison, Yazoo61 min
Jan 20, 6:30 PM CSTSevere Thunderstorm WarningJANMadison, Rankin33 min
Jan 20, 8:04 PM CSTFlash Flood WarningJANNeshoba116 min
Jan 20, 8:05 PM CSTSevere Thunderstorm WarningJANCopiah22 min
Jan 20, 8:08 PM CSTFlash Flood WarningJANClarke3 hr
Jan 20, 8:22 PM CSTFlash Flood WarningJANLamar3 hr
Jan 20, 8:33 PM CSTSevere Thunderstorm WarningJANHinds28 min
Jan 20, 9:46 PM CSTFlash Flood WarningJANClaiborne, Issaquena, Warren4 hr
Jan 20, 10:00 PM CSTSevere Thunderstorm WarningJANWarren60 min
Jan 20, 10:56 PM CSTFlash Flood WarningJANClaiborne, Hinds, Madison, Yazoo5 hr
Jan 20, 11:01 PM CSTSevere Thunderstorm WarningJANClaiborne, Hinds44 min
Jan 20, 11:23 PM CSTSevere Thunderstorm WarningJANHinds, Madison, Rankin49 min
Jan 20, 11:35 PM CSTTornado WarningJANHinds, Rankin25 min
Jan 20, 11:46 PM CSTFlash Flood WarningJANAdams, Claiborne, Jefferson119 min
Jan 20, 11:55 PM CSTFlash Flood WarningJANHinds, Madison, Rankin4 hr
Jan 21, 12:32 AM CSTFlash Flood WarningJANHolmes, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more3 hr
Jan 21, 12:40 AM CSTTornado WarningJANCopiah37 min
Jan 21, 12:55 AM CSTFlash Flood WarningJANClaiborne, Copiah, Hinds, Jefferson, Rankin, Simpson109 min
Jan 21, 1:23 AM CSTTornado WarningJANCopiah, Simpson35 min
Jan 21, 1:52 AM CSTSevere Thunderstorm WarningJANSimpson, Smith34 min
Jan 21, 2:11 AM CSTAreal Flood WarningJANClaiborne, Warren3 hr
Jan 21, 3:27 AM CSTAreal Flood WarningJANClaiborne, Hinds, Madison3 hr
Jan 21, 4:49 AM CSTLake Wind AdvisoryJANBolivar, Grenada, Humphreys, Issaquena, Leflore, Madison and 4 more11 hr
Jan 21, 6:56 AM CSTRiver Flood WarningJANLeake60 hr
Jan 21, 7:01 AM CSTRiver Flood WarningJANNeshoba8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake8 days
Jan 21, 10:10 AM CSTRiver Flood WarningJANLeake12 days
Jan 21, 10:57 AM CSTFlash Flood WarningJANJones12 hr

Nearby

Flash Flood Warnings in Mississippi, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.